# SDR 95ZZZX5887

- Difficulty date: September 22, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N601DA
- Make and model: Piper PA-31-350
- Aircraft serial: 318453002
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Drag Link
- Part number: 4033600
- Condition: Broken
- Location: Nlg
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NOSE GEAR RT DRAG LINK BROKE AT JUST FWD OF NOSE GEAR ACTUATOR ATTACH POINT.  IDENTICAL TO CRACKS AND FAILURES NOTED IN AD 88-05-05 WHICH COVERS MLG DRAG LINKS.  FOLLOWING INSP OF BROKEN DRAG LINK, IT IS THIS SUBMITTER'S OPINION THAT CRACK STARTED INTERNALLY IN DRAG LINK.  IT SHOULD BE NOTED INSP OF THIS AREA OF DRAG LINK CAN ONLY BE ACCOMPLISHED BY REMOVAL OF LINK ASSY, PAYING SPECIAL ATTN TO AREA JUST FWD AND BETWEEN EARS FOR ACTUATOR ATTACHMENT.  IT IS SUBMITTER'S RECOMMENDATION THIS DRAG LINK BE REPLACED WITH A STRONGER LINK ASSY, AS WAS DONE THROUGH AD 88-05-05, FOR THE LIKE MLG DRAG LINKS AS AFOREMENTIONED, THIS FAILURE IS IDENTICAL TO THOSE ASSOCIATED WITH THE MAIN GEAR DRAG LINKS.
